MAUDE Adverse Event Report: DEPUY SPINE INC THORACIC PEDICLE PROBE, CRV

DEPUY SPINE INC THORACIC PEDICLE PROBE, CRV
Model Number 299704110
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: reporter is a j&j sales representative.Part #: lot #: gb78942 manufacturing site: n/a, supplier: (b)(4), inc.Release to warehouse date: 16 sep 2016 expiration date: 1/1/2044.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the curved tip of the thoracic pedicle probe, crv broke off.The broken fragment was not returned for examination.No other product problems identified.A dimensional inspection was performed for the thoracic pedicle probe, crv and met specifications.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces as mentioned in the event description.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the thoracic pedicle probe, crv would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in portugal as follows: it was reported on an unknown date that one key shaft with the start tip, the other two are worn.No patient outcome/consequences.This report is for one (1) thoracic pedicle probe, crv.This is report 1 of 1 for complaint (b)(4).

Brand Name
THORACIC PEDICLE PROBE, CRV
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15156068
Report Number1526439-2022-01329
Device Sequence Number5268601
Product Code HXB
UDI-Device Identifier10705034467344
UDI-Public(01)10705034467344
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704110
Device Catalogue Number299704110
Device Lot NumberGB78942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2022
Initial Report FDA Received Date08/03/2022
Date Device Manufactured09/16/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown